MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the tip of an ophthalmic forceps could not close during surgery.Surgery was completed after replacing a product with a new one.There was no patient harm.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3, h.4,h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was received at the investigation site in its outer blister, covered with the tyvek lid foil which shows the lot information.The inner blister which offers protection during the shipment was not used.The instrument evidently shows macroscopic sign of damage.Specifically, the forceps arms and the tube are significant bent.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirmed the macroscopically noticeable damage and displayed the deformation of the forceps arms in detail.The level of damage as well as the missing inner blister suggest that the deformation of the forceps arms and the tube was caused during the shipping process from the complainant to the investigation site.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the defect occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer's complaint is therefore confirmed but the root cause cannot be identified by this investigation.Since the situation that lead to the damage can not be reconstructed, a root cause for the product defect cannot be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21750125
Report Number3003398873-2025-00254
Device Sequence Number20888064
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public(01)07612717070721(17)270430(11)240517(10)16U0R2
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.13P
Device Lot Number16U0R2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/22/2025
04/30/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/02/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale